Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

August 24, 2021Wyandot County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 24, 2021, 4:34 PM EDT for Wyandot County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2021, 4:34 PM EDT (20:34 UTC)
Expired
Aug 24, 2021, 5:15 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Hail
0.25 in
Wind
40

County Wyandot County, OH

The radar

The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

060 
WWUS81 KCLE 242034
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
434 PM EDT Tue Aug 24 2021
 
OHZ017-027-242115-
Wyandot OH-Hancock OH-
434 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of Wyandot and
southeastern Hancock Counties through 515 PM EDT...

At 434 PM EDT, Doppler radar was tracking a strong thunderstorm near
Vanlue, or 11 miles southeast of Findlay, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Upper Sandusky, Forest, Morral, Vanlue, Carey, Nevada, Mount
Blanchard, Wharton, Harpster and Kirby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4104 8346 4102 8342 4099 8342 4099 8338
      4083 8311 4070 8312 4070 8330 4069 8331
      4069 8337 4080 8350 4082 8350 4082 8353
      4090 8362
TIME...MOT...LOC 2034Z 313DEG 21KT 4093 8348 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Kahn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:55 PM EDT, 39 minutes earlier.

Area forecast discussion, Aug 24, 3:55 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
355 PM EDT Tue Aug 24 2021

.SYNOPSIS...
High pressure over the Ohio Valley this afternoon will slide
east on Wednesday as a weak trough will move through the lower
Great Lakes region. A cold front will move through the area on
Thursday afternoon and stall south of the area for the end of
the week.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
A couple isolated showers and storms have popped up in Northwest
Ohio where convective temperatures have become warm enough to
beat out the soft cap at around 750 mb. This convection will
persist for the next couple of hours with peak heating and will
keep the iso/sct mention in the forecast. Overnight, expect
drying conditions with a ridge overhead. Clearing skies will
allow for some ground fog chances like the last several mornings
with the high surface dew points.

For Wednesday, all attention turns to this afternoon's
convection across Wisconsin and Iowa. These storms should fade
away across Michigan this evening, but additional convection
continues to develop to the west. For now, it seems that the
forecast area will see some remnant cloud cover, if not a shower
or two enter the region around daybreak from this complex. Any
remnant clouds or convection will have large implications on the
forecast for Wednesday as an early cool off may taper high
temperatures a bit or showers across the area could increase in
coverage as diurnal heating could re-energize convection. With
that, have maintained the chance PoPs for Wednesday. Have
temperatures into the 90s across much of the area and with dew
points in the 70s, heat index values will be in the upper 90s to
lower 100s. However, if these remnant clouds and convection
enter the region, the forecast is too warm and the area may
escape the need for a heat advisory. With that, will allow for
another model cycle to evaluate trends before issuing a new heat
advisory. Especially as there is uncertainty with how far east
one is needed. Another wave will move through the upper ridge
on Wednesday night and more scattered showers and storms are
expected on Wednesday night.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Overall pattern shifting from a nearly zonal flow to amplification
of the upper level ridge over the eastern United States. This will
be in response to a shortwave trough diving into the Pacific
Northwest during this period. A weak shortwave and associated
positive vorticity maximum will move east across the local area
Thursday morning along with a surface cold front.  The cold front
will settle in across the area for the weekend as a stationary
front. Moisture along the front will linger through the period and
with day time heating and instability, can't rule out a chance for
showers and thunderstorms through this period. Temperatures show no
signs of giving up the heat as forecast area remains in the warm and
moist air mass. Slight difference may be noted along the immediate
lakeshore, otherwise it will be quite warm.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A vigorous trough will begin to dive into the Pacific Northwest
during the first part of the weekend resulting in further
amplification of the upper level ridge over the eastern half of the
United States. This will force a surface stationary front, poised to
be situated over the local area Friday night, to move northeast as a
warm front Saturday morning. This will allow the push of warm and
humid air into the forecast area to reinforce the air mass already
in place. As the shortwave trough moves east through Canada, a
resultant surface low pressure system will move east as well.  A
trailing cold front is progged to move east across the area Monday
where it appears to stall through Tuesday. Eventually, the
stationary front begins to wash out and the air mass to the north of
the front begins to modify and warm.  HIgh pressure will slide east
across the lower Great Lakes Tuesday as well.  After the front moves
south into the area, the threat for showers and thunderstorms will
linger with the presence of the front.  Extreme north could very
well wind up being dry Monday if the moisture pushes far enough
south. As cooler air settles into the area behind the front, should
see temperatures drop only a few degrees during this period.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Some isolated showers have developed over Northwest Ohio this
afternoon and have a brief window for some vicinity TS over the
next few hours at KTOL and KFDY. Believe that coverage will be
fairly limited and do not expect any non-VFR impacts to a
terminal. Convection and clouds will diminish with the diurnal
cycle and expect calm and clear conditions overnight. One more
night of non-VFR fog/mist is expected with the high amounts of
low level moisture. Clouds and mixing is expected on Wednesday
and have lower VFR cumulus and southwest winds of 5 to 10 knots
returning towards the end of the TAF period. For KCLE, some
scattered convection is expected once again on Wednesday
afternoon and have a vicinity shower mention for now.

Outlook...Non-VFR possible with isolated to scattered showers
and thunderstorms Wednesday afternoon through Saturday.

&&

.MARINE...
Virtually no wind issues on the lake during the next 5 days as winds
are quite variable at around 5 knots or less.  Only very minor issue
is the development of a lake breeze along the lakeshore but even the
wind is expected to remain light.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 9 PM EDT this evening for OHZ003-006>008-
     017-018.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Sefcovic
MARINE...Lombardy
Hazardous weather outlook, Aug 24, 3:46 AM EDT, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
346 AM EDT Tue Aug 24 2021

OHZ003-006>008-017-018-250800-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-
346 AM EDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indices of 100 or greater will be possible again Wednesday
afternoon. Heat indices in the mid to upper 90s to near 100 will be
possible during the afternoon hours Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-250800-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
346 AM EDT Tue Aug 24 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Heat indices in the 90s are possible this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indices in the mid to upper 90s to near 100 will be possible
Wednesday afternoon, especially for northern Ohio. Heat indices in
the 90s will be possible during the afternoon hours Thursday through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-250800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
346 AM EDT Tue Aug 24 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 24, 3:36 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
336 PM EDT Tue Aug 24 2021

OHZ006-017-242000-
Wood OH-Hancock OH-
336 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of southwestern Wood
and northwestern Hancock Counties through 400 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm near
McComb, or 9 miles northeast of Ottawa, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Findlay, North Baltimore, McComb, Van Buren, Cygnet, Jerry City,
Hoytville and Bairdstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4127 8359 4101 8357 4101 8388 4123 8389
TIME...MOT...LOC 1936Z 259DEG 10KT 4108 8387

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Jaszka
Special weather statement, Aug 24, 3:57 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
357 PM EDT Tue Aug 24 2021

OHZ017-242030-
Hancock OH-
357 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of central Hancock
County through 430 PM EDT...

At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
Findlay, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Findlay, McComb and Benton Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4099 8384 4111 8384 4113 8352 4095 8352
TIME...MOT...LOC 1956Z 275DEG 14KT 4106 8371

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Jaszka
Special weather statement, Aug 24, 4:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
434 PM EDT Tue Aug 24 2021

OHZ017-027-242115-
Wyandot OH-Hancock OH-
434 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of Wyandot and
southeastern Hancock Counties through 515 PM EDT...

At 434 PM EDT, Doppler radar was tracking a strong thunderstorm near
Vanlue, or 11 miles southeast of Findlay, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Upper Sandusky, Forest, Morral, Vanlue, Carey, Nevada, Mount
Blanchard, Wharton, Harpster and Kirby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4104 8346 4102 8342 4099 8342 4099 8338
      4083 8311 4070 8312 4070 8330 4069 8331
      4069 8337 4080 8350 4082 8350 4082 8353
      4090 8362
TIME...MOT...LOC 2034Z 313DEG 21KT 4093 8348

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 3:38 AM EDTHeat AdvisoryCLEHancock, Lucas, Ottawa, Sandusky, Seneca, Wood17 hr
Aug 24, 3:36 PM EDTSpecial Weather StatementCLEHancock24 min
Aug 24, 3:57 PM EDTSpecial Weather StatementCLEHancock33 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.